Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 104, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 10, 2021, 8:48 PM CDT for Pulaski County, Arkansas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 10, 2021, 10:15 PM CDT
- In force
- 87 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 24 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
141
WGUS54 KLZK 110148
FFWLZK
ARC119-110315-
/O.NEW.KLZK.FF.W.0104.210611T0148Z-210611T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
848 PM CDT Thu Jun 10 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Pulaski County in central Arkansas...
* Until 1015 PM CDT.
* At 843 PM CDT, doppler radar showed showers and thunderstorms
slowly moving to the west and away from western Pulaski County
toward Saline County. Given this, rainfall intensity will continue
to decrease over the warned area. Even so, three to more than five
inches of rain has occurred, with flash flooding ongoing. High
water was flowing through some neighborhoods and into homes.
Creeks were overflowing in places, and several roads were under
water. It will take some time for high water to runoff.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Public.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Little Rock, West Little Rock, Maumelle, Southwest Little Rock,
Chenal Valley, Pinnacle Mountain State Park and Ferndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3476 9261 3488 9256 3483 9240 3477 9237
3472 9238 3471 9245 3476 9253 3476 9257
3476 9258 3476 9260
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 6:32 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 10, 6:32 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 632 PM CDT Thu Jun 10 2021 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Isolated to scattered SHRA/TSRA will be seen at some sites early in the period...but coverage of convection should dissipate shortly after sunset. Throughout the overnight period...some patchy fog could be seen...especially around sunrise. Coverage of convection will be even less for Fri...but still possible. Otherwise...VFR conditions will be dominant on Fri. && .PREV DISCUSSION...(ISSUED 247 PM CDT Thu Jun 10 2021) DISCUSSION...Tonight Through Thursday Night... The southeast quarter of the state is looking for more of the same tonight, as very little has changed in the last 24 hours. The area remains wedged between a narrowly tilted ridge extending from northern Mexico into the Plains, and mean troughing over the eastern and western coasts. As a result, a weak north-northwest flow was present across the area. Over time the ridge will continue to build across the Plains and southwestern US, although the flow pattern aloft will largely continue out of the north and northwest over time. While a heavy rain threat continues across the southeast tonight, the threat of heavy rain should become much more localized after tonight. The principal change in the forecast will be a cold front pushing down across the area by the end of the weekend. This isn't going to cause much of a cool-down, but it will finally bring some drier weather for the start of the next workweek. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until 8 PM CDT this evening FOR Arkansas- Bradley-Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant- Hot Spring-Jefferson-Lincoln-Lonoke-Monroe-Ouachita-Prairie- Pulaski-Saline. && Aviation...62
Hazardous weather outlook, Jun 10, 3:31 AM CDT, 17 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 331 AM CDT Thu Jun 10 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 331 AM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue across northern Arkansas this morning before spreading south and east into central and southern Arkansas this afternoon. A few storms may become strong to severe, mainly this afternoon, with gusty winds the primary hazard. Given excessive rainfall over the last 48 to 72 hours and an extremely saturated soil surface, it will not take much runoff from heavy rainfall to quickly cause flash flooding. Where rainfall accumulations are the greatest, flash flooding may be considerable to significant in nature at times. Please be sure to heed local emergency management guidance on road closures due to high water, and avoid flooded areas if possible. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Showers and thunderstorms will remain possible on Friday but much more scattered in nature than what has been seen of late and mainly over the eastern half of the state. Some of the storms could still produce locally heavy rain and some gusty winds. A weather pattern more typical of summer will develop over the region late this week and into the weekend as a large upper level ridge of high pressure builds over the nations mid section. Hot and humid conditions will return with chances of afternoon through early evening showers and thunderstorms. An occasional strong storm can not be discounted but organized severe weather is not likely. Highs are expected to top out in the upper 80s to mid 90s through Monday before some slightly cooler air moves in. With the soil being saturated and lots of standing water likely, very muggy conditions are expected as well. Heat index values will approach the century mark across parts of the state this weekend. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/70
In the hours before
Special weather statement, Jun 10, 4:54 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
454 PM CDT Thu Jun 10 2021
ARZ054-102230-
Hot Spring AR-
454 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRING COUNTY UNTIL
530 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rockport, or near Malvern, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Malvern... Rockport...
Perla... Magnet Cove...
Lake Catherine State Park... Social Hill...
Gifford...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3439 9300 3439 9295 3443 9295 3445 9291
3446 9291 3451 9284 3451 9283 3442 9268
3441 9268 3441 9267 3433 9267 3419 9284
TIME...MOT...LOC 2154Z 316DEG 8KT 3440 9286
62Special weather statement, Jun 10, 5:30 PM CDT, 3 hours 18 minutes before
Special Weather Statement National Weather Service Little Rock AR 530 PM CDT Thu Jun 10 2021 ARZ022-023-031-102300- Pope AR-Van Buren AR-Conway AR- 530 PM CDT Thu Jun 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...NORTH CENTRAL CONWAY AND NORTHEASTERN POPE COUNTIES UNTIL 600 PM CDT... At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over Dabney, or 20 miles west of Clinton, moving south at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dabney... Claude... Appleton... Beverage Town... Brock Creek Campground... Mountain Man Trailhead... Nogo... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3566 9291 3569 9282 3545 9257 3541 9294 TIME...MOT...LOC 2230Z 352DEG 8KT 3559 9281 62
Local storm report, Jun 10, 6:42 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 2 SSE PINNACLE 34.80N 92.49W
06/10/2021 E1.00 INCH PULASKI AR NWS EMPLOYEE
&&
EVENT NUMBER LZK2100705
62Local storm report, Jun 10, 7:42 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FLASH FLOOD 1 SE PINNACLE 34.81N 92.48W
06/10/2021 PULASKI AR BROADCAST MEDIA
VIDEO OF FLASH FLOODING NEAR CANTRELL ROAD AND CHENAL
PARKWAY.
&&
EVENT NUMBER LZK2100706
62Local storm report, Jun 10, 8:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD 1 NE SHADY GROVE 34.77N 92.46W
06/10/2021 PULASKI AR BROADCAST MEDIA
SEVERAL PHOTOS AND VIDEO OF FLASH FLOODING IN WEST
LITTLE ROCK. MULTIPLE ROADS ARE UNDER WATER, WITH WATER
INTO SOME HOMES.
&&
EVENT NUMBER LZK2100707
62Special weather statement, Jun 10, 8:27 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
827 PM CDT Thu Jun 10 2021
ARZ043-110200-
Saline AR-
827 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SALINE COUNTY UNTIL
900 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paron, or 15 miles northeast of Hot Springs Village, moving
southeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paron... Bland...
&&
LAT...LON 3481 9283 3484 9275 3483 9274 3484 9274
3485 9271 3479 9265 3477 9265 3476 9262
3471 9257 3463 9273
TIME...MOT...LOC 0127Z 317DEG 8KT 3477 9271
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 35 min |
| Jun 10, 7:53 PM CDT | Flash Flood Warning | LZK | Perry, Pulaski | 112 min |
| Jun 10, 8:27 PM CDT | Special Weather Statement | LZK | Saline | 33 min |
| Jun 10, 8:56 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 34 min |
| Jun 10, 8:57 PM CDT | Special Weather Statement | LZK | Lawrence | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.